Hail, Yuma
- When
- April 19, 10:45 AM MST
- Where
- Yuma County, Yuma
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.117, -102.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 19, 1:34 AM MST, 9 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 234 AM MDT MON APR 19 2004 .DISCUSSION...PROBLEM FOR THIS PACKAGE INVOLVED PRECIP CHANCES TONIGHT AND DIURNAL RANGE. TOUGH TO DECIDE EXACTLY HOW THINGS WILL PLAY OUT TONIGHT. PREFERRED GFS BASED ON WEST COAST INITIALIZATION COMPARED TO 00Z OBSERVATIONS...SEEMS GFS PICKED UP ON AIRCRAFT WINDS BETTER THAN ETA. STILL...SOUTHERN STREAM JET ENERGY APPEARS UNDERDONE...SO EXPECT THAT TYPICAL GFS BIASES WITH RESPECT TO LOCATION OF SURFACE LOWS AND MOISTURE GRADIENTS WILL APPLY. EXPECT MOISTURE GRADIENT TO SET UP WEST OF GFS LOW LEVEL DEPICTIONS AND WINDS PICKING UP A LITTLE QUICKLY DURING THE DAY TODAY. TEMPS SEEM A BIT TOO COOL ON MAV GUIDANCE...BASED ON LACK OF CLOUDS AND FORECAST 850 MB TEMPS. MINS...WILL PLAY A BIT BELOW GUIDANCE IN AREAS WITH DRY BOUNDARY LAYERS AND PERIODS OF WINDS BELOW 8 KTS AND NEAR MAV VALUES OTHERWISE. PRECIP TONIGHT...SCENARIO SETS UP FOR ELEVATED CONVECTION TO FIRE ALONG NORTHWARD MOVING WARM FRONT AROUND 03Z...PRIMARILY IN SOUTHEAST FORECAST AREA. LINGERING TSRA POSSIBLE IN EASTERN FORECAST AREA THROUGH 15Z TUESDAY. CANNOT RULE OUT HIGH-BASED CONVECTION COMING SKIRTING THE WESTERNMOST AREA...BUT POPS TOO LOW TO BRING INTO ZFP AT PRESENT. BEYOND DAY THREE...WILL TAKE A CLOSER LOOK AT POP CHANCES THURSDAY AND FRIDAY WITH LARGE SCALE AGREEMENT BETWEEN GFS...ECMWF...AND UKMET. UPPER LOW MOVES OVER REGION IN THIS TIME FRAME WITH DECENT COLD FRONT PUSHING INTO THE REGION. LATEST MEX GUIDANCE TRENDS INCREASING POPS ABOVE CURRENT FORECASTS...BUT GREATEST QUESTION MARK DEALS WITH THE RELIABILITY OF MEX POPS AROUND HERE WHEN THEY REACH 40 AND 50 PERCENT. LATEST 90 DAY RELIABILITY DATA FOR MY CWA SHOWS PRECIP OCCURRING ABOUT 26 PERCENT OF TIME WITH MEX 35 TO 44 POPS AND 42 PERCENT OF THE TIME WITH MEX 45 TO 54 POPS. .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && ENTWISTLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT MON APR 19 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP ALONG THE FRONT RANGE OF THE ROCKIES AND MOVE INTO EAST CENTRAL COLORADO LATE THIS AFTERNOON. ANY STORMS THAT DO FORM WILL MOVE QUICKLY NORTHEAST AND MAY PRODUCE ISOLATED WIND GUSTS OVER 35 MPH. LATE THIS EVENING AND OVERNIGHT...A POWERFUL STORM SYSTEM MOVING OUT OF ARIZONA WILL PULL A WARM FRONT NORTHWARD FROM OKLAHOMA INTO CENTRAL KANSAS. ABUNDANT MOISTURE WILL RISE OVER THE WARM FRONT...RESULTING IN SCATTERED THUNDERSTORMS...AND SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL. THESE STORMS ARE EXPECTED TO FORM AFTER 9 PM CDT (8 PM MDT)...BEGINNING ALONG A LINE FROM LEOTI TO HILL CITY IN NORTHWEST KANSAS. OTHER THUNDERSTORMS WILL SPREAD NORTHWARD INTO THE REST OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA AFTER 12 AM CDT (11 PM MDT). MOST OF THE STORMS WILL REMAIN EAST OF THE COLORADO STATE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS MAY LINGER TUESDAY MORNING NORTHEAST OF A LINE FROM TRENTON NEBRASKA TO HOXIE AND HILL CITY IN KANSAS. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN THREAT BEING LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS THE TRI-STATE AREA WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. A FEW STORMS MAY BECOME SEVERE ACROSS SOUTHWEST NEBRASKA AND TO THE EAST OF HIGHWAY 83 IN NORTHWEST KANSAS. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 9 PM CDT (8 PM MDT) TONIGHT IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...PRIMARILY TO REPORT LARGE HAIL. BURKE
The Goodland radar (KGLD), 120 km away, was scanning. The volume nearest the first event began at 17:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389051.